I was wondering if anyone had any suggestions with how to help with radiation damage? I'm not talking about the skin damage and fatigue that happens during radiation, I'm talking about the muscle, tissue, nerve and possible lymph node damage you only become aware of 6 - 8 weeks after finishing radiation. My oncologist never told me about these 'side effects' and said I will just have to live with the pain and stiffness for the rest of my life. I have no intention of doing that if I can find a way to help it. My surgeon has me on some pretty strong nerve stabalizing tablets, I'm also having accupuncture and I have had several visits to a physio re a large lymphodoema. None seem to be proving terribly effective and I feel like I need to see a decent physio or doctor or someone who can say, "Ok, you need to do this, this and this...." I have no idea what sort of physio would deal with this, or what sort of doctor. If anyone has any suggestions, I would be really grateful.
Sorry for what you are going through ? What are you taking for nerve pain?I take Lyrice,75mg in the morning and 150mg at night.I hope to grt the night dose down to 75 as well. It does make me feel dopey but doesn't help me sleep. I found 2 Ativans at night helps me get to sleep and for longer. The gp doesn't know I take these .When I run out I will try to get some Loraxapan .It gives me 8 hours sleep. Dctors are often agaigsst it as it's addictive but I want to develop dood sleeping habits. Are you sleeping ok with all your problems?
Sorry to talk about me so much,didn't mean that
Really nice to hear from you. I'm taking 75 mg Lyrica once in the morning and once at night, and 2x Gabapentine 300 mg morning, lunch and night (1800 mg day). My surgeon is going to start cutting down the Gabapentine in a month or so and hopes to have me right off everything within 6 mths.
I'm actually sleeping not to badly, although at the moment my husband broke his back (he'll be fine but is still in hospital), so my sleeping and eating habits are a little erratic.
The pain I'm concerned about is stiffness (which hurts), the oedema (not quite sure how to spell that) and what feels like continuous, deep bruising all over the area. I don't really feel like the medication is making a big difference although I must admit it is a little better than it was (over several months). It seems that no one down here (Tassie) seems to know or care about this sort of pain. Funny - I had no pain when the tumour was in me and once the surgery healed up I was fine. I wish someone could explain exactly what is happening as sometimes it feels quite scarry and normally I don't scare so easily.
I am sorry you are having such a bad time. In my opinion if the pain is from radiation damage it is the radiation/oncologist's job to find solutions. It seems that they can be so uncaring at times. Your surgeon sounds more caring. I know this doesn't help but the only other thing I can suggest is pester him/her more assertively or talk to your gp. It appears that you have and are doing all you can from their advice so far. And you are not a whinger.
It must be more difficult with your husband injured. How did that happen? That sounds painful to me.
I hope you get more practical help. You should not be in pain now.
from your friend
One of my Husbands Pet scans showed shadows on one of his lungs and the oncologist arranged a CT scan the same day. as he thought his cancer had spread.
He had to wait a few hours before he could have the scan (fasting) but late afternoon we found out it was scarring from the radiation.
The area he was receiving treatment for was his shoulder, so that shows how far into your body it penetrates.
I hope you find some relief soon
Looks like maybe you've had a bad night?
Thanks so much for asking. Somedays are better than others and I'm hoping today is a better one. I'm still on the lookout for a decent physio who might know more about radiation damage but things have been pretty busy with my husband in hospital. He came home Thursday arvo and the next 2 weeks are going to be pretty full on, but after that hopefully will slow down.
Are you ok?
Sorry Silly - forgot to tell you about Chris (husband). He came off his motorbike, fractured 4 vertebrae and had 1 unstable vertebrae which they thought would snap anytime. He had a 7 hour op which went well. Couple of weeks after the op, he was moved to a rehabilitation ward where he was then diagnosed with a moderate to severe brain injury. It's improving enormously, but he still needs watching to make sure nothing goes wrong.
I hope both you and your husband are well soon. It looks as though you have both been having a rough time of it. You would expect that the doctor who did your radiarion could help you with the side effects.
I am ok. I see my rad/onc. on Thursday .The last 2 times I saw him I had an MRI first but he doesn't require one this time. I talked to my surgeon about this as he answered my email by phoning me . He had contacted the rad/onc. and they talked about it. I was told I can have one if I want so he sent me the request form .I said I may have one before I see him next which should be in June unless the onc. says later. I see the 2 doctors in turn for check ups. I have no new symptoms but an MRI is the only sure way of checking for a recurrence. Since I was told that they will not check for metasteses (nearly always in the lungs) my gp sent me for a chest xray. These can occur with no symptoms until it is bad. No cancer was found .They did say it showed asthma or bronchitis but on further investigation I had neither. I had thought that I didn't have either. So ,I am well and happy .
I so hope that both you and your husband are improving.
I read on the net that a generic for Lyrica may be available in late 2113.I don't know if this means we get it in Australia then.It will make it cheaper. I suspect that I may still be taking it then,but hope it won't be necessary.
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.